MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR NM600/610; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR NM600/610; INJECTOR AND SHEATHSET
Model Number NM-610U-0423
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the endotherapy was unable to inject, and the needle was not protruding from the sheath when pushed out.There were no reports of patient harm or impact associated with the reported event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide the legal manufacturer's final investigation and further information that was provided by the customer.According to the customer, the issue was observed during a therapeutic colonoscopy procedure.There was a 5-minute procedural delay, the patient was not under general anesthetic, and no patient impact was reported.The procedure was completed using a similar device.Additionally, the following correction was made: (h8) selection changed to initial use, reuse was inadvertently selected.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It was noted from the lot code provided that the device was manufactured in march of 2023.Based on the results of the investigation and the information provided, the reported issue could not be confirmed, and root cause could not be determined.However, it is unlikely a unit with defective needle is shipped as the nm-401l series undergo 100% inspection for appearance, needle operation and injection.It is possible that the resistance was increased between the outer tube and the needle tube due to buckling of the tube causing the reported event.A bending force may have been applied to the tube when the device was inserted into the endoscope, removed from the sterile package, or during pre-inspection.Friction between the outer tube and the needle may have increased due to the needle being extended/retracted while the tube was coiled in inspection of operation, the slider being abruptly pushed, the kink of the tube, due to angle of the distal end of the endoscope.The event can be detected/prevented by following the instructions for use: the single use injector nm600/610 instruction manual contains the following.Warning: before use, prepare and inspect the instrument as instructed below.Should the any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, for example: posing an infection-control risk, causing tissue irritation, perforation, bleeding or mucous membrane damage, and may result in more severe equipment damage.Warning: before use, confirm that the needle and the insertion portion are not damaged.If any abnormalities such as significant deformations or excessive bends are found, do not use the instrument.Otherwise, it may cause perforation, bleeding, mucous membrane damage.Warning: confirm that the needle extends in the endoscopic image are normal.If any abnormalities are found, do not use the instrument.Otherwise, it may cause perforation, bleeding or mucous membrane damage.Warning: do not push the slider abruptly, otherwise the needle will be rapidly extended from the distal end of the tube.This could result in patient injury, such as perforation, bleeding or mucous membrane damage.It could also damage the instrument.Caution: straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Caution: do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.Caution: when inserting the instrument into the endoscope, retract the needle into the tube, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Caution: stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR NM600/610
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18445275
Report Number9614641-2024-00019
Device Sequence Number6807950
Product Code FBK
UDI-Device Identifier04953170377952
UDI-Public04953170377952
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K153625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-610U-0423
Device Lot Number23V3017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown